What do these symptoms add up to?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Animal Lover
New Member


Date Joined May 2009
Total Posts : 15
   Posted 5/13/2009 6:59 PM (GMT -7)   
Hello ~ Am posting under several subjects in an effort to help diagnose my husband.  44 year old male, 128 pounds, 5-8-1/2 inches tall, smoker, heavy wine drinker until lately, slightly elevated blood pressure, stressful office job, happily married (to me!)
 
Symptoms:  Lethargic, no interest in anything, no motiviation, terribly sleepy and exhausted, no appetite, occasional vomiting when he does eat, night sweats, frightening, noisy dreams, irritable at work, brand new symptom of erectile dysfunction.  Taking 10 mg Paxil a day.  20 mg puts him out cold.
 
HELP!  He used to be so fun and active.  We've seen doctor after doctor; all tests come back normal.  Any ideas?
 
Thanks,
Sue
 

Raniah
Veteran Member


Date Joined Mar 2009
Total Posts : 1190
   Posted 5/13/2009 7:39 PM (GMT -7)   
Hi Sue,

I'm certainly not a professional, but I do wonder if the Paxil is giving him some unpleasant side effects. I would have attributed the occasional vomiting to the heavy wine drinking, but you implied that he is no longer drinking heavily. The erectile dysfunction might be from the Paxil.....I had a partner who had the same problem while on his antidepressant. The other symptoms sound like they are stress-related, for the most part (at least in my opinion). I'm so sorry you and your husband are going through this, and I wish I could give you a definite answer. Have you (or has your husband) tried seeing a therapist? If some or most of these symptoms are stress-related, it could really help him. A therapist might also be able to advise you on different types of antidepressant meds. I really hope things will get better for you, and I encourage you to keep posting with us. There are lots of people here who care.
 
 
"Your task is not to seek for love, but merely to seek and find all the barriers within yourself that you have built against it."  ~Jalal ad-Din Rumi


Animal Lover
New Member


Date Joined May 2009
Total Posts : 15
   Posted 5/13/2009 7:48 PM (GMT -7)   

idea  Hi, thanks for your reply and for caring.  We are seeing a new doctor Friday and will ask him for a referral to a Psychologist or Therapist.  We will also mention the Paxil.  I appreciate all suggestions!

 

Sue


Raniah
Veteran Member


Date Joined Mar 2009
Total Posts : 1190
   Posted 5/13/2009 7:52 PM (GMT -7)   
That's great, Sue. Best of luck with the appointment!
 
 
"Your task is not to seek for love, but merely to seek and find all the barriers within yourself that you have built against it."  ~Jalal ad-Din Rumi


Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2283
   Posted 5/13/2009 8:53 PM (GMT -7)   
Has he had any blood work done? Could be a lot of things. Raniah had a good idea. I had similar symptoms, except for the male issue, and it was due to high TSH (hypothyroidism). I imagine a PCP would want to run a bunch of tests & if nothing else it would be good to rule some things out.

good luck,
frances

triks
New Member


Date Joined May 2009
Total Posts : 2
   Posted 5/14/2009 12:34 AM (GMT -7)   
eat vitamins, drink water, exercise more, veggies, milk, fruits, healthy stuff

butt naked weight training is most important
employee wellness


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18761
   Posted 5/14/2009 5:20 AM (GMT -7)   
hi animal lover. u have been given some excellent feedback, esp tsh test, if levels are down, strss can cause this and the meds are causing sexual blunting then i would ask 4 the test. me hormone deficient myself, genetic, i do not naturally produce testosterone, birth defect, yet there are many ways of bringing this up. herbs, esp saw pallemino berry, daimania, liqiorice. these work well, as does these with stress reduction and finding a med that will not cause the sexual blunting. all the best, keep posting. jamie.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/14/2009 6:09 AM (GMT -7)   

Good Morning Sue and Welcome to HealingWell, this is Kitt.

I am so sorry to hear your hubby is going through this rough time and it sure could be depression.

As for Paxil, as with any prescription medication, Paxil may be associated with some side effects, which are usually mild to moderate and may fade or disappear completely over time. A common side effect of Paxil is nausea, which may be lessened by taking it with food. Other side effects may include  diarrhea, constipation, decreased appetite, sleepiness, weakness, dry mouth, insomnia, dizziness, tremor, yawning, sweating, abnormal vision and sexual side effects.  Be sure to report your husband's sx to your healthcare provider.

I will sometimes make a list of what I want to talk with my physicians about as once I get there my anxiety may kick in and it is easier to pull out a list.  Yes I have had a few physicians give me that look with my list but your advocating here for your husband so do be assertive as you want to get to the bottom of his problems.

Yes, a TSH is a good idea and I would also ask for a Chemistry Panel/CBC. This panel is a comprehensive blood evaluation including  35 tests.  You must be fasting for the chemistry panel but not for the CBC portion.  They can be drawn at the same time if your fasting.

I am very proud of you for being an advocate for your husband, he is lucky to have you in his corner and I am sure you are blessed to have him.  You have my support and prayers that your visit to the physicians goes well.

Do stick with us and know we are here for you. My eamil is available so if you have a question please don't hesitate to email me.

Gentle Hugs

Kitt


 

Kitt, Co-Moderator:
Anxiety/Panic 
Co-Moderator Depression
  Forums
Moderator: GERD/Heartburn
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 10:52 PM (GMT -7)
There are a total of 2,734,513 posts in 301,217 threads.
View Active Threads


Who's Online
This forum has 151336 registered members. Please welcome our newest member, depressionexam.
230 Guest(s), 8 Registered Member(s) are currently online.  Details
Ridgeruner, 0311, depressionexam, Butterflywings1974, Scaredy Cat, AnnabelleLee, Sarakt, puppylover


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer